I'm not sure what is causing this reaction. I didn't eat anything new yesterday. I didn't use any new lotions or soaps. Could it be the Cipro? It's a pretty strong antibiotic. I've been on it since Tuesday. On the other hand, I've done a week of Cipro for the last 5 rounds with no reaction. I decided to hold off on this morning's dose and e-mail Dr. P. He has been pretty responsive to e-mail in the past.
I was able to cope pretty well this morning. It was there and annoying, but I was able to workout and go grocery shopping.
I didn't hear back from Dr. P this morning, so at 11 a.m., I decided to call the oncology department. After all, it is Friday. I don't want to have to deal with an ER visit over the weekend. It's the first time I've had to call for advice my chemotherapy. The operator told me that Dr. P was out of the office until Monday. I asked to send a message to another doctor. If I wait until Monday, I would be almost through the Cipro. I needed some guidance today. After leaving the message, I decided to take the first dose of the day and see if it made the hives worse.
I heard back from an oncology nurse a few minutes later. She suggested that I treat the symptoms with benadryl and topical creams. I had some old benadryl, so I took one. Anything to help the itch, which had grown worse. She thought the chemo was probably the culprit, not the Cipro. She passed my information onto the on-call oncologist.
I am pretty impressed with the oncology department at Kaiser. I heard back from the oncologist via e-mail shortly after that. This was a little over one hour after my initial phone call. His advice was that, while we can't be sure its a reaction to the Cipro, I should stop taking it and use benadryl to ease the symptoms. That is good and bad news. I'm more than happy to stop the Cipro. We are using it prophylactically so I don't catch a secondary infection. If I am careful about germs and God watches over me, I should be okay. (Well, I know He's watching over me regardless) The bad news is that I just took a pill an hour ago. Since then, my right eyelid has swollen up and I'm itching like mad.
My mom is going to be coming over later to pick up Olivier to spend the night at her house. She's coming to my rescue as well with new benadryl and some aveeno bath.
Hopefully I won't go insane before these hives go away. As you can imagine, my prayer request today is that these hives go away. I also need prayer that I don't get sick or have some negative consequence from stopping the Cipro while my white blood cell counts are probably very low.